Arkansas, 2013

Wildfire in Arkansas, July 4, 2013

July 4, 2013 · NWS LZK · 2 events in 2 counties and zones

4 miles southeast of the Lake Hamilton community. The area affected was around Sundown Mountain Rd.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Sundown Mountain Fire on the 4th burned 260 acres near the Garland/Hot Spring County line, about 3.4 miles southeast of the Lake Hamilton community. The area affected was around Sundown Mountain Rd. and O'Neal Rd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 1:19 PM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 4, 1:19 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
219 PM CDT THU JUL 4 2013

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
OUR UPPER LOW WILL CONTINUE TO MEANDER AROUND A FEW MORE
DAYS...WITH SEVERAL WEAK WAVES MOVING AROUND THE PERIPHERY OF
IT...GIVING A SMALL CHANCE OF DIURNALLY-DRIVEN CONVECTION EACH
DAY. TEMPERATURES WILL CONTINUE TO GRADUALLY WARM THROUGH THE
PERIOD.

THE LOW WILL GRADUALLY MOVE INTO THE OHIO VALLEY AND GREAT LAKES
REGION BY SUNDAY...WITH UPPER RIDGING ATTEMPTING TO BUILD IN
BRIEFLY FROM THE WEST. AT THE SAME TIME...TROPICAL MOISTURE ALONG
THE GULF WILL MOST LIKELY STAY TO THE SOUTH OF THE REGION THROUGH
THE REMAINDER OF THE PERIOD...PREVENTING A DECENT SHOT OF
WIDESPREAD RAINFALL.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
NOT MUCH CHANGE FOR THE LONG TERM THIS GO ROUND. CONTINUED WITH
THE TREND OF HAVING SLIGHT CHANCE POPS DURING THE AFTERNOON AND
EARLY EVENING HOURS EACH DAY...WITH NO PRECIP MENTION OVERNIGHT.
KEPT TEMPERATURES AROUND SEASONAL NORMS...WITH HIGHS AROUND OR
SLIGHTLY OVER 90 DEGREES.

PATTERN WISE...ZONAL FLOW WILL EXIST ACROSS THE NORTHERN TIER
STATES...WITH INCREASING BERMUDA HIGH PRESSURE INFLUENCE ACROSS THE
SOUTHEAST AND GULF STATES. THERE IS SOME UNCERTAINTY IN THE LONG
TERM...MAINLY WITH HOW WIDESPREAD RAIN CHANCES WILL BE DUE TO ANY
POTENTIAL INFLUENCE FROM THE TROPICS. THE GFS BRINGS THE REMNANTS OF
A TROPICAL WAVE/IMPULSE...CURRENTLY OVER THE BAY OF CAMPECHE...NORTH
INTO EASTERN TEXAS BY MONDAY. THE GFS HAS WIDESPREAD RAIN ACROSS THE
SOUTH AND SOUTHWESTERN HALF OF THE STATE. THE EURO HAS A DIFFERENT
OPINION AND KEEPS ANY INFLUENCE STUNTED TO THE SOUTHEAST OF
ARKANSAS. THE GFS AND EURO HAVE ANOTHER IMPULSE POSSIBLY AFFECTING
ARKANSAS WEATHER ON THURSDAY OR POSSIBLY FRIDAY. FOR NOW...HAVE KEPT
THE FORECAST LEANING MUCH MORE TOWARDS THE EURO WHICH HAS
CONSISTENTLY BEEN SHOWING DRIER CONDITIONS FOR THE FORECAST AREA
THROUGH THE NEXT 7 DAYS. THAT SAID...MOIST SOUTHERLY FLOW THAT WILL
BE IN PLACE ACROSS ARKANSAS FROM THIS WEEKEND ONWARD WOULD EASILY
SUPPORT AN ISOLATED SHOWER OR TWO EACH AFTERNOON DEPENDING ON
WHETHER CONVECTIVE TRIGGER TEMPS CAN BE REACHED. THEY SHOULD AS THEY
WILL BE IN THE LOW 90S AND AS SUCH...HAVE SLIGHT CHANCE POPS FURTHER
NORTH THAN DRIER EURO WOULD SUPPORT AND EXPECT LESS PRECIP THAN GFS
IS SHOWING POTENTIAL FOR.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     59  87  62  88 /  10  20  20  20
CAMDEN AR         59  92  65  91 /  10  20  10  20
HARRISON AR       59  85  62  87 /  10  20  10  10
HOT SPRINGS AR    62  90  66  90 /  10  20  10  20
LITTLE ROCK   AR  63  90  66  91 /  10  20  10  20
MONTICELLO AR     61  91  67  91 /  10  20  20  30
MOUNT IDA AR      59  90  61  89 /  10  20  10  10
MOUNTAIN HOME AR  58  86  61  88 /  10  20  10  20
NEWPORT AR        61  87  64  88 /  10  20  20  30
PINE BLUFF AR     61  89  67  89 /  10  20  20  30
RUSSELLVILLE AR   59  90  60  90 /  10  20  10  10
SEARCY AR         60  90  64  89 /  10  20  20  20
STUTTGART AR      63  88  67  89 /  10  20  20  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...64
Hazardous weather outlook, Jul 4, 4:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 4 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
REGION..MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY
IN THE AFTERNOON AND EVENING HOURS EACH DAY. WITH PLENTY OF MOISTURE
ACROSS THE REGION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Garland

When
July 4, 5:00 PM CST to 11:00 PM CST
Where
Garland forecast zone
Reported by
Park/Forest Service
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Wildfire, Hot Spring

When
July 4, 5:00 PM CST to 11:00 PM CST
Where
Hot Spring forecast zone
Reported by
Park/Forest Service
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451519, 451520.